Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 315, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 2, 2000, 8:55 PM CDT for Macoupin County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2000, 8:55 PM CDT (01:55 UTC)
- Expired
- Jul 2, 2000, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
089 WUUS53 KLSX 030157 SVRSTL ILC117-030245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 855 PM CDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOUPIN COUNTY IN CENTRAL ILLINOIS * UNTIL 945 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHIPMAN...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE PATH... ROYAL LAKES GILLESPIE BENLD CARLINVILLE PLAINVIEW SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF DAMAGING WINDS AND PRODUCING 1 INCH HAIL IN WESTERN MADISON COUNTY 2 MILES SOUTHWEST OF EDWARDSVILLE. TAKE SHELTER IN A STURDY BUILDING IMMEDIATELY. THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. THIS STORM HAS A HISTORY OF DAMAGING HAIL. STAY INSIDE...AND AVOID OUTSIDE WALLS AND WINDOWS. LAT...LON 3944 9016 3900 9015 3902 8972 3942 8972 RP/MB/GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:50 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 3:50 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT SUN JUL 2 2000 AFTERNOON TMPS IN THE U80S TO ARND 90 WITH DPTS IN THE 70S HAS RESULTED IN VRY UNSTBL AIR MASS ACRS THE RGN LATE THIS AFT. LAPS INDCTG CAPES IN EXCESS OF 4500 J/KG IN MANY LCTNS. SCT TSRA HV DVLPD OVR THE LAST HR OR SO IN AREA OF WK MCON ALG THE MS RVR. AS INSTABILITY IS STGLY LINKED TO DIURNAL HTG WUD THINK THIS ACTVTY WUD TEND TO DISPT AFT SUNSET. OTHER AREA OF INTEREST TO WATCH IS SCT TSRA FM SW INTO WC MO WHICH ARE OCCURING IN ADVANCE OF A WK MID LVL SHRTW WV TROF. INSTABILITY WITH THIS ACTVTY IS ALSO BEING AIDED BY HTG. QUESTION THEN IS SUPPORT FOR CONTD PCPN BYD THIS EVNG. THERE IS A LACK OF ORGANIZATIONAL FTRS EVIDENT...BUT MDLS DO KP SWLY LLJ ACRS THE RGN TNGT. LASTLY POTNTL FOR ACTVTY ALG CDFNT OVR IA TO PROP ESEWD INTO NE MO/WC IL ZNS...THIS WUD BE LATER TNGT IF IT OCCURS ALTHO SOME ISOLD CURRENTLY POPPING UP. PLANS ARE TO MENTION A POP OR JUST SCT COVERAGE. SOME QUANDRY FOR THE FCST TMW. AVN/NGM BOTH SINK CDFNT OVR IA INTO NRN MO BY EVNG...WHILE ETA KPS FNT FURTHER NORTH INTO IA. AVN/NGM VERY BULLISH ON POPS AND PCPN TMW ALSO...AS HAS BEEN THE CASE THE LAST FEW DAYS. HPC AND SPC APPEAR TO BE FAVORING THE ETA AS QPFS MEAGER IN CWFA AND DY2 LACKS GNRL THUNDER OVR A LARGE AREA. I THINK THE FNT PSN ON THE ETA IS PROBABLY BTR BUT HV SOME CONCERNS THAT OUTFLOW AND AN EFFECTIVE BNDRY CUD MAKE IT INTO NRN SXNS OF THE AREA. OUTSIDE OF THIS PSBLTY...IT APPEARS THAT WDLY SCT DIURNALLY DRIVEN TSRA WUD PROBABLY BE THE FLAVOR THE NEXT SVRL DAYS UNTIL A DECIDED FROPA OR ORGANIZED OUTFLOW BCMS APPARENT. HV ALSO INCLUDE MENTION OF SOME HEAT INDICES AS TMPS APCHG 90 AND 70S DPTS HV RESULTED IN VALUES NR 100. WL KP STATUS QUO ON TMPS. .STL...NONE GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 38 min |
| Jul 3, 12:50 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.